MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM AND VIPER 2 SPINE SYSTEM ROD, STRAIGHT 5.5 X 300MM; PEDICLE SCREW SPINAL SYSTEM, ADOLESCENT IDIOPATHIC SCOLIOSIS

DEPUY SPINE INC EXPEDIUM AND VIPER 2 SPINE SYSTEM ROD, STRAIGHT 5.5 X 300MM; PEDICLE SCREW SPINAL SYSTEM, ADOLESCENT IDIOPATHIC SCOLIOSIS
Model Number 196789300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional procodes: mnh, mni, kwq, kwp, nkb.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter occupation: initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from colombia reports an event as follows: it was reported that on (b)(6) 2022, a revision surgery was performed to remove osteosynthesis material of the spine (expedium 5.5 system) because one of the screws implanted in the patient broke.No further information was provided.This report is for an expedium and viper 2 spine system rod, straight 5.5 x 300mm.This is report 6 of 9 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d10 d10: date of concomitant therapy is may 1, 2018.H1: report was retracted on previous follow-up report, however device was determined as reportable based on the manufacturer's investigation performed on date november 02, 2022 h3, h6: a review of the receiving inspection (ri) for viper2 straight rod300mm, cocr was conducted identifying that lot number gm45386 released in two batch.¿ batch1: released on 28 july 2016 with no discrepancies.¿ batch2: released on 23 july 2016 with no discrepancies.Supplier: seabrook medical as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that viper2 straight rod300mm, cocr was broken in two section, fragments were received in the evidence provided.In addition, the surface also exhibits minor scratches and bent condition.A dimensional inspection for the viper2 straight rod300mm, cocr was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the viper2 straight rod300mm, cocr would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed.The following source controlled drawings reflecting the current and manufactured revisions were reviewed: -viper2 - straigth rod, cobalt 0 chromiun.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.

Brand Name
EXPEDIUM AND VIPER 2 SPINE SYSTEM ROD, STRAIGHT 5.5 X 300MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM, ADOLESCENT IDIOPATHIC SCOLIOSIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key15428118
Report Number1526439-2022-01611
Device Sequence Number12690018
Product Code OSH
UDI-Device Identifier10705034295251
UDI-Public(01)10705034295251
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090648
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number196789300
Device Catalogue Number196789300
Device Lot NumberGM45386
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/22/2022
Supplement Date Received by Manufacturer10/10/2022
11/02/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/25/2022
11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SI POLYAXL SCREW 6 X 40MM; SI POLYAXL SCREW 7 X 35MM; SI POLYAXL SCREW 7 X 35MM; SI POLYAXL SCREW 7 X 45MM; SINGLE-INNER SETSCREW; SINGLE-INNER SETSCREW; SINGLE-INNER SETSCREW; SINGLE-INNER SETSCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight61 KG